Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Lupus. Taking medicines. started with fever, body pain and getting fits. Guided us toward better treatment?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2352 Questions
Question
Hi, this query is about my 21 years old sister. She is a patient of Lupus and she is on medicines for last 8 years. 8 years back lupus started with fever, body pain. She started getting fits after a year.
After first 2 years, she was hospitalized in AIMS for around 6 months and finally started recovering. Doctors confirmed some damage (in a layman term) in nerve system (brain) with lupus. I remember few medicine names she was on like Eptoin, Acitron, Fezium etc.
We are having follow-ups with our Rheumatologist once every 3 months. He says she has almost (99%) recovered on lupus and there is nothing to worry as of now.
The issue which is bothering us is, she gets complain of stomach ache and vomiting once in every five-six months. This stays for 10 to 15 days (during this duration local Doctors treats her with Glucose and some other common treatments) and gets cured automatically after 10 - 15 days. I really need to know “what’s the problem now because of which she gets Stomach ache and vomiting for 10 – 15 days after every six months” Please guide us towards better treatment.
Thanks.
Posted Tue, 16 Jul 2013 in Lupus
 
 
Answered by Dr. Shruti Rijhwani 38 hours later
Dear,

Looking into your problem, I would say that it would be very difficult to comment with precision that the symptoms you are saying are because of lupus or not.

Well, gastrointestinal symptoms are definitely present in lupus with GERD being the commonest of all. In addition, the medicines like steroids, NSAIDS etc being prescribed in LUPUS are also the culprit behind this.

Since you say that the disease activity is under control it is less likely because of lupus but the possibility is more due to the medication she is taking. Rest I would suggest you to see gastroenterologist to rule out any other cause for this.

With any such episode pancreatitis needs to be ruled out.

Hope it suffices. Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Lupus. Taking medicines. started with fever, body pain and getting fits. Guided us toward better treatment? 1 hour later
Doctor, I am sorry. I did not mention it that we have already met gastroenterologists after ultrasound and endoscopy at AIIMS and gastroenterologist confirmed that I don't see anything wrong there.

We are really clueless "what can be done in this case here to stop vomiting and stomach ache" please help...
 
 
Answered by Dr. Shruti Rijhwani 6 hours later
Dear sir,

Thanks for getting back.

As you say the lupus activity is under control and the gastroenterologists have ruled out any cause , it will be very difficult to comment anything it could be anything from GERD to vasculitic ulcers or gastroparesis that can lead to these symptoms.

Can you tell the list of medicines that she is taking at present so that it will be easy to find out if any drug is leading to all this.

Well a simple advise will be to take an antacid along with the medicines that too after consulting your treating doctor and to avoid spicy and oily food .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Lupus. Taking medicines. started with fever, body pain and getting fits. Guided us toward better treatment? 47 minutes later
Doctor, Thanks for reply. She is having Eptoin, Acitron, Fezium only.
 
 
Answered by Dr. Shruti Rijhwani 19 minutes later
Dear XXXXXXX ,

These Eptoin and Frisium are anti epileptic and acetrom is for thinning of blood . what medicines is she taking for lupus - any steroids or hydroxychloroquine ?

None of these medications have significant GI side effects if she is taking only these.

Thanks.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Lupus. Taking medicines. started with fever, body pain and getting fits. Guided us toward better treatment? 3 hours later
Thank you doctor. Yes she is only on these three medicines for last two years...

But as I told she was on medicine of lupus (on steroidal therapy) since the age of 13 to age of 19. For last two years the Rheumatologist(Dr. XXXXXXX XXXXXXX from Ex-AIIMS Delhi) has asked to stop the steroid tablets.

When we discussed with him about vomiting and stomach ache, he asked to go for ultrasound n endoscopy, which was found OK by gastroenterologist.

Do you suspect some neuro issue as reason for this vomiting and stomachache as there was a damage in nerves(brain) in the initial days...
 
 
Answered by Dr. Shruti Rijhwani 11 hours later
Dear XXXXXXX

No, I dont think that is linked to some issue in brain . I think if gastroenterologist has ruled out any pathology then there is not much worry . I think you should continue with your prescribed medications and conservative approach towards this problem of nausea and vomiting is required.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor